Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have filariasis, pain and pus in foot. No relief from medication. Is surgery possible?

Hello Sir, My father is suffering from Filarial disease in his right leg, since last 20 years now he is suffering from heavy pain and flow puss from his foot , filarial is infected his foot from Bottom to Knee , he has taken medicine from various doctor but doesn’t got relief, now our family has plan for operation of his leg at good hospital in India, please suggest us that is it possible and how it is fruitful. Vikas Satyam 0000
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response

Filarial disease of the foot(Elephantiasis) is basically Lymphadenitis of the foot.
The lymphatic channels are blocked due to inflammation. So there's no way for the lymphs to drain.
They geo accumulated in the area and cause swelling and oozing.
Life long Diethylcarbamazine should be taken.
Stocking should be worn.
Proper foot care.
Avoid the foot in dependent position for long time.
Surgical treatment has given good results.
But recurrences is a possibility without follow the above mentioned treatments.
Answered: Fri, 17 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor